Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 47, NWS Des Moines, IA

June 7, 2008Calhoun County, Pocahontas County, Sac County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 7, 2008, 6:46 PM CDT for Calhoun County, Pocahontas County, Sac County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2008, 6:46 PM CDT (23:46 UTC)
Expired
Jun 8, 2008, 12:45 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Calhoun County, IA, Pocahontas County, IA, Sac County, IA

The radar

The Des Moines radar (KDMX), 124 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 8:23 PM CDTFLASH FLOODWsw Lake View, IASTREET FLOODING AT 2ND AND HIGH STREETS IN LAKE VIEW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 97 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2008-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2008-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 532 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2630 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
532 m²/s²
0-3 km storm-relative helicity
539 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 072347
FFWDMX
IAC025-151-161-080545-
/O.NEW.KDMX.FF.W.0047.080607T2346Z-080608T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
646 PM CDT SAT JUN 7 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN POCAHONTAS COUNTY IN NORTHWEST IOWA...
  CALHOUN COUNTY IN WEST CENTRAL IOWA...
  SAC COUNTY IN WEST CENTRAL IOWA...

* UNTIL 1245 AM CDT

* AT 643 PM CDT...LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED      
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MANSON...POMEROY...AND JOLLEY.

WATER WAS REPORTED OVER A PORTION OF ROAD D15 NEAR JOLLEY. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4255 9531 4256 9491 4264 9492 4265 9445
      4247 9446 4247 9442 4221 9441 4221 9534
TIME...MOT...LOC 2346Z 180DEG 0KT 4244 9477

$$

ALBRECHT
6 follow-up statements
000 
WGUS73 KDMX 080049
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
747 PM CDT SAT JUN 7 2008

IAC025-151-161-080545-
/O.CON.KDMX.FF.W.0047.000000T0000Z-080608T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-SAC IA-CALHOUN IA-
747 PM CDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
CALHOUN...SAC AND SOUTHERN POCAHONTAS COUNTIES...

AT 744 PM CDT...LOCAL EMERGENCY MANAGEMENT CONTINUED TO REPORT FLASH 
FLOODING OVER THE WARNED AREA.

WATER WAS REPORTED OVER A PORTION OF ROAD D15 NEAR JOLLEY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MANSON...POMEROY...AND JOLLEY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.

LAT...LON 4255 9531 4256 9491 4264 9492 4265 9445
      4247 9446 4247 9442 4221 9441 4221 9534
TIME...MOT...LOC 0047Z 180DEG 0KT 4244 9477

$$

ALBRECHT
000 
WGUS73 KDMX 080157
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
856 PM CDT SAT JUN 7 2008

IAC025-151-161-080545-
/O.CON.KDMX.FF.W.0047.000000T0000Z-080608T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-SAC IA-CALHOUN IA-
856 PM CDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
CALHOUN...SAC AND SOUTHERN POCAHONTAS COUNTIES...

AT 853 PM CDT...FLASH FLOODING CONTINUES OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MANSON...POMEROY...LAKE VIEW...AND JOLLEY. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.

LAT...LON 4255 9531 4256 9491 4264 9492 4265 9445
      4247 9446 4247 9442 4221 9441 4221 9534
TIME...MOT...LOC 0156Z 180DEG 0KT 4244 9477

$$
000
WGUS73 KDMX 080259
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
958 PM CDT SAT JUN 7 2008

IAC025-151-161-080545-
/O.CON.KDMX.FF.W.0047.000000T0000Z-080608T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-SAC IA-CALHOUN IA-
958 PM CDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
CALHOUN...SAC AND SOUTHERN POCAHONTAS COUNTIES...

AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MANSON...POMEROY...JOLLEY...AND LAKEVIEW.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 1200 AM CDT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.

LAT...LON 4255 9531 4256 9491 4264 9492 4265 9445
      4247 9446 4247 9442 4221 9441 4221 9534
TIME...MOT...LOC 0258Z 180DEG 0KT 4244 9477

$$

ALBRECHT
000 
WGUS73 KDMX 080424
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1124 PM CDT SAT JUN 7 2008

IAC025-151-161-080545-
/O.CON.KDMX.FF.W.0047.000000T0000Z-080608T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-SAC IA-CALHOUN IA-
1124 PM CDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
CALHOUN...SAC AND SOUTHERN POCAHONTAS COUNTIES...

AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANSON

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.

LAT...LON 4255 9531 4256 9491 4264 9492 4265 9445
      4247 9446 4247 9442 4221 9441 4221 9534
TIME...MOT...LOC 0424Z 180DEG 0KT 4244 9477

$$

ALBRECHT
000 
WGUS73 KDMX 080456
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1156 PM CDT SAT JUN 7 2008

IAC025-151-161-080545-
/O.CON.KDMX.FF.W.0047.000000T0000Z-080608T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-SAC IA-CALHOUN IA-
1156 PM CDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
CALHOUN...SAC AND SOUTHERN POCAHONTAS COUNTIES...

AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MANSON...JOLLEY AND POMEROY. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.

LAT...LON 4255 9531 4256 9491 4264 9492 4265 9445
      4247 9446 4247 9442 4221 9441 4221 9534
TIME...MOT...LOC 0456Z 180DEG 0KT 4244 9477

$$

ALBRECHT
000 
WGUS73 KDMX 080548
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1246 AM CDT SUN JUN 8 2008

IAC025-151-161-080556-
/O.EXP.KDMX.FF.W.0047.000000T0000Z-080608T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-SAC IA-CALHOUN IA-
1246 AM CDT SUN JUN 8 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR CALHOUN...SAC AND SOUTHERN
POCAHONTAS COUNTIES...

MORE HEAVY RAIN IS EXPECTED...MOST LIKELY SEVERAL HOURS FROM NOW 
WHICH WILL AGGRAVATE SOME OF THE FLOODING. THE FLASH FLOOD THREAT 
HAS ENDED...HOWEVER FLOODING OF SMALL STREAMS WILL PERSIST. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.

LAT...LON 4255 9531 4256 9491 4264 9492 4265 9445
      4247 9446 4247 9442 4221 9441 4221 9534
TIME...MOT...LOC 0456Z 180DEG 0KT 4244 9477

$$

ALBRECHT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 6:30 PM CDT, 16 minutes earlier.

Area forecast discussion, Jun 7, 6:30 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
630 PM CDT SAT JUN 7 2008

.UPDATED 08/00Z AVIATION DISCUSSION...

.DISCUSSION...
HAVE UPDATED ZONES TO REFLECT THE INCREASED SFC WINDS ACROSS THE
AREA. INFLOW NOW UP TO 40 MPH AT TIMES THOUGH WINDS SHOULD DROP A
BIT AFTER SUNSET...SOME GUSTS AND INFLOW SHOULD CONTINUE.

.PREVIOUS DISCUSSION...
CONTINUED THREAT FOR SEVERE WEATHER ACROSS THE REGION FOR TONIGHT
WITH WARM FRONTAL BOUNDARY IN PLACE OVER THE NORTHERN AREAS OF THE
STATE...STRONG MOISTURE TRANSPORT NORTH AND APPROACHING WAVE
ENERGY.  PARAMETERS SUGGEST THAT EARLY EVENING THREAT FOR TORNADOES
WILL TRANSITION TO HEAVY RAIN AND WIND THREAT AS THE NIGHT
PROGRESSES.

AS OF MID AFTERNOON...MOST OF THE FORECAST AREA WELL IN THE WARM
SECTOR WITH INCREASING CONVERGENCE ALONG THE COLD FRONT ACROSS
EASTERN NEBRASKA AND KANSAS. FOR NOW THE MAIN SEVERE THREAT WILL BE
FOCUSED OVER NORTHERN/EASTERN SECTIONS WHERE CAP IS NOT PRESENT.
MODELS DIFFER IN CAP EROSION OVERNIGHT WITH GFS CONTINUING TO
INDICATE THE CAP WILL HOLD ACROSS THE REGION THROUGH MUCH OF THE
NIGHT WITH EURO/NAM SUGGESTING A MUCH MORE MARGINAL CAP OVER THE
AREA. WILL LEAN CONSERVATIVE FOR NOW TOWARD GREATER THUNDER
POTENTIAL AS CONVERGENCE WEST OF THE AREA IS RATHER STRONG AND BOTH
GFS/NAM CORFIDI VECTORS SUGGEST BACK BUILDING/TRAINING STORMS A
PRETTY GOOD POSSIBILITY TOWARD 06Z/12Z ACROSS THE REGION. WITH THAT
IN MIND...
HAVE EXPANDED THE FLASH FLOOD WATCH A FEW COUNTIES FARTHER
SOUTHEAST. STILL NOT A CERTAINTY FOR OVERNIGHT TONIGHT.

WITH THE MAIN WAVE ARRIVING ON SUNDAY AND SUNDAY NIGHT...WILL BE
LOOKING AT ANOTHER POSSIBLE HEAVY RAINFALL EVENT OVER SOUTHERN
PORTIONS OF THE AREA AS ANOTHER WAVE RIDES ALONG THE BOUNDARY. AFTER
TNTS STORMS EVOLVE...WILL BE REEVALUATING WHERE THE BEST PLACEMENT
OF ANY NEW FF.A WILL BE. TEMPS TO CONTINUE WARM WITH MODEST LEVELS
OF HUMIDITY OVER THE AREA. LARGE SCALE PATTERN REMAINS THE SAME FOR
THIS PACKAGE...SO AFTER A BREAK ON TUESDAY...ANOTHER WARM AIR
ADVECTION THUNDER EVENT IS POSSIBLE WED WITH MORE WET WEATHER
THROUGH THURS/FRI. TIMING OF LATTER WEEK EVENT IS STILL IN QUESTION
BUT CONTINUE TO FAVOR THE SLOWER EURO...WHICH IS NOW KEEPING STORMS
AROUND FOR FRIDAY. GIVEN CURRENT ACTIVE WX...HAVE NOT FOCUSED
HEAVILY ON EXTENDED CHANGES AND MAY HAVE TO MODIFY TIMING OF LATE
WEEK PRECIP TOMORROW. NO MAJOR CHANGES TO TEMPS FOR THE BALANCE OF
THE WEEK.

.HYDROLOGY...
DEPENDING ON THE OUTFLOW THIS EVENING POSSIBLE THAT STORMS MAY
EXTEND A BIT FARTHER SOUTH OVERNIGHT TONIGHT...MANY PARAMETERS
CONTINUE TO COME TOGETHER FOR ANOTHER ROUND OF HEAVY RAIN AND
FLOODING TONIGHT.  300-310K MOISTURE TRANSPORT IS VERY IMPRESSIVE AS
LLJ STRENGTHENS...ALONG WITH ELEVATED INSTABILITY AND HIGH END K
INDEX.  PWS AROUND 2 INCHES...MEAN WIND PARALLEL TO FRONT AND WEAK
CORFIDI VECTOR MOVEMENT ALL SUGGEST HEAVY TRAINING RAINS.  SHOULD
AGAIN BE VERY EFFICIENT WITH HIGH WCDS.  300-310K MOISTURE
CONVERGENCE IS ALL OVER THE PLACE AMONG MODELS HOWEVER SO HAVE BROAD
BRUSHED FLASH FLOOD WATCH TO BE SAFE WITH NO FAVORED LOCATIONS.
JUST ABOUT ALL AREAS ARE JUICED AND WILL NOT TAKE MUCH TO PRODUCE
ADDITIONAL FLOODING.  QPF AMOUNTS MAY NOT BE QUITE AS HIGH AS
PREVIOUS EVENTS...BUT IT WILL NOT TAKE MUCH UNFORTUNATELY. WILL
MAINTAIN THE CURRENT WATCH...BUT EXPAND A FEW COUNTIES SOUTHEAST.

&&

.AVIATION...08/00Z
THUNDERSTORMS WITH LCL MVFR TO IFR CONDITIONS IN AND AROUND TSRA.
SFC WNDS WL RMN STG FROM THE SSW GUSTING TO 35 TO 39 KTS AT TIMES
THIS EVENING.  EXPECT TSRA TO BECOME WDSPRD LATE TONIGHT WITH SEVERE
WEATHER POSSIBLE FROM THIS AFTERNOON INTO THE OVERNIGHT TIMEFRAME.
STORMS WILL CONTINUE OVER THE REGION FOR MUCH OF THE TAF
PERIOD...SLOWLY DIMINISHING FROM NW TO SE DURING THE PERIOD./REV

&&

.DMX...FLASH FLOOD WATCH TONIGHT EXPANDED SOUTHEAST TO GENERALLY
ALONG AND NW OF LAMONI-KNOXVILLE-GRINNELL LINE.

&&

SHORT TERM/AVIATION...COGIL/REV
LONG TERM...REV
Hazardous weather outlook, Jun 7, 5:11 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
511 PM CDT SAT JUN 7 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074-
081>084-092>094-082215-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-
LUCAS-TAYLOR-RINGGOLD-DECATUR-
511 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ANOTHER SIGNIFICANT THUNDERSTORM EVENT IS UNFOLDING WITH SEVERE
WEATHER AND HEAVY FLOODING RAINS POSSIBLE TONIGHT.

ALL FORMS OF SEVERE WEATHER COULD OCCUR INCLUDING LARGE HAIL
...DAMAGING WINDS...TORNADOES AND FLASH FLOODING. RAINFALL AMOUNTS
MAY REACH ONE TO TWO INCHES...AND POSSIBLY IN EXCESS OF THREE
INCHES LATER IN THE EVENING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE THUNDERSTORMS ARE ANTICIPATED SUNDAY WITH THE CONTINUED
POTENTIAL FOR SEVERE WEATHER...HEAVY RAINS AND FLOODING.
THUNDERSTORM CHANCES OF VARIED DEGREES REMAIN IN THE FORECAST
THROUGH NEXT WEEK WITH PEAK PROBABILITIES AROUND THURSDAY...WHICH
WILL BE THE MOST LIKELY TIME FOR SEVERE WEATHER AND POSSIBLY HEAVY
RAINS AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT FOR MANY AREAS AND POSSIBLY
INTO NEXT WEEK. THE MOST ACTIVE PERIODS APPEAR TO BE TONIGHT...
SUNDAY AFTERNOON...AND AGAIN AROUND THURSDAY.

IAZ075-085-086-095>097-082215-
MAHASKA-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
511 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST IOWA.

.DAY ONE...TONIGHT

CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST TONIGHT. IF
STORMS DO MATERIALIZE...THEY WOULD HAVE THE POTENTIAL FOR LARGE
HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINS AND POSSIBLE ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BETTER CHANCES FOR THUNDERSTORMS EXIST SUNDAY WITH THE POTENTIAL
FOR SEVERE WEATHER...HEAVY RAINS AND FLOODING. THUNDERSTORM
CHANCES OF VARIED DEGREES REMAIN IN THE FORECAST THROUGH NEXT WEEK
WITH PEAK PROBABILITIES AROUND THURSDAY...WHICH WILL BE THE MOST
LIKELY TIME FOR SEVERE WEATHER AND POSSIBLY HEAVY RAINS AS WELL.

.SPOTTER INFORMATION STATEMENT...

THE POTENTIAL FOR SPOTTER ACTIVATION WILL EXIST THROUGH THE
WEEKEND AND THROUGH NEXT WEEK. THE MOST ACTIVE PERIODS APPEAR TO
BE SUNDAY AFTERNOON AND EVENING...AND AGAIN AROUND THURSDAY.

REV

In the hours before

Local storm report, Jun 7, 5:49 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
549 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             3 N THOMPSON            43.41N 93.78W
06/07/2008  E1.00 INCH       WINNEBAGO          IA   NSSL-SHAVE

0345 PM     HAIL             4 ENE THOMPSON          43.40N 93.70W
06/07/2008  E0.88 INCH       WINNEBAGO          IA   NSSL-SHAVE

0350 PM     TSTM WND DMG     5 WNW LAKE MILLS        43.43N 93.62W
06/07/2008                   WINNEBAGO          IA   NSSL-SHAVE

            4 INCH DIAMETER BRANCHES DOWN

0355 PM     HAIL             3 WSW SCARVILLE         43.45N 93.68W
06/07/2008  E1.25 INCH       WINNEBAGO          IA   NSSL-SHAVE

0400 PM     HAIL             2 SW SCARVILLE          43.45N 93.65W
06/07/2008  E0.88 INCH       WINNEBAGO          IA   NSSL-SHAVE

&&

BMOYER
Local storm report, Jun 7, 5:57 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
557 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TORNADO          6 N MASON CITY AIRPORT  43.24N 93.32W
06/07/2008                   CERRO GORDO        IA   LAW ENFORCEMENT

&&

STEACHOU
Local storm report, Jun 7, 6:13 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
613 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             SCARVILLE               43.47N 93.62W
06/07/2008  E1.50 INCH       WINNEBAGO          IA   LAW ENFORCEMENT

            DELAYED REPORT...

&&

STEACHOU
Local storm report, Jun 7, 6:18 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
618 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     FUNNEL CLOUD     1 N POMEROY             42.57N 94.68W
06/07/2008                   POCAHONTAS         IA   STORM CHASER

&&

STEACHOU
Local storm report, Jun 7, 6:31 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
631 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     FUNNEL CLOUD     2 N JOLLEY              42.51N 94.72W
06/07/2008                   CALHOUN            IA   STORM CHASER

0628 PM     FUNNEL CLOUD     3 SE POMEROY            42.52N 94.64W
06/07/2008                   CALHOUN            IA   STORM CHASER

&&

STEACHOU
Local storm report, Jun 7, 6:32 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
632 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FLASH FLOOD      3 NNE FOREST CITY       43.30N 93.62W
06/07/2008                   WINNEBAGO          IA   LAW ENFORCEMENT

            WATER WAS OVER THE ROAD NEAR 180TH AND 370TH STREETS.

&&

ALBRECHT

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:31 PM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler12 days
Jun 7, 4:32 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more46 hr
Jun 7, 9:44 AM CDTRiver Flood WarningDMXHumboldt13 days
Jun 7, 9:44 AM CDTRiver Flood WarningDMXWebster10 days
Jun 7, 9:44 AM CDTRiver Flood WarningDMXDallas, Polk9 days
Jun 7, 9:44 AM CDTRiver Flood WarningDMXPolk, Story7 days
Jun 7, 9:44 AM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth11 days
Jun 7, 3:26 PM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago49 min
Jun 7, 3:34 PM CDTTornado WarningDMXWinnebago, Worth26 min
Jun 7, 3:58 PM CDTTornado WarningDMXWinnebago, Worth32 min
Jun 7, 3:59 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago30 min
Jun 7, 4:03 PM CDTTornado WarningDMXHancock, Kossuth, Winnebago27 min
Jun 7, 4:25 PM CDTTornado WarningDMXHancock, Winnebago, Worth50 min
Jun 7, 4:29 PM CDTTornado WarningDMXWorth19 min
Jun 7, 4:32 PM CDTFlash Flood WarningDMXWinnebago, Worth6 hr
Jun 7, 4:33 PM CDTTornado WarningDMXKossuth28 min
Jun 7, 4:52 PM CDTTornado WarningDMXHancock23 min
Jun 7, 5:02 PM CDTTornado WarningDMXWorth28 min
Jun 7, 5:16 PM CDTTornado WarningDMXCerro Gordo, Hancock, Winnebago, Worth44 min
Jun 7, 5:50 PM CDTTornado WarningDMXCerro Gordo, Worth25 min
Jun 7, 5:52 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac38 min
Jun 7, 6:00 PM CDTTornado WarningDMXCalhoun, Pocahontas30 min
Jun 7, 6:11 PM CDTFlash Flood WarningDMXCerro Gordo, Hancock12 hr
Jun 7, 6:17 PM CDTTornado WarningDMXCerro Gordo43 min
Jun 7, 6:32 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Webster43 min
Jun 7, 6:42 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Wright48 min
Jun 7, 6:48 PM CDTTornado WarningDMXCalhoun, Pocahontas, Webster27 min

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.